Alert archive / Massachusetts / High Wind Watches in 2020

High Wind Watch 5, NWS Boston/Norton, MA

November 29, 20207 counties in Massachusetts; 5 counties in Rhode Island

NWS Boston/Norton, MA issued this high wind watch at Nov 29, 2020, 2:42 AM EST for 7 counties in Massachusetts; 5 counties in Rhode Island. It took effect at Nov 30, 2020, 3:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 29, 2020, 2:42 AM EST (07:42 UTC)
In effect from
Nov 30, 2020, 3:00 PM EST
Expired
Nov 30, 2020, 3:29 AM EST
In force
Issued by
NWS Boston/Norton, MA

Counties Barnstable County, MA, Bristol County, MA, Dukes County, MA, Essex County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 25 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 7.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2020-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2020-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1300 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

527 
WWUS71 KBOX 290742
NPWBOX

URGENT - WEATHER MESSAGE
National Weather Service Boston/Norton MA
242 AM EST Sun Nov 29 2020

MAZ007-016>024-RIZ002>008-291545-
/O.NEW.KBOX.HW.A.0005.201130T2000Z-201201T0500Z/
Eastern Essex MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-
Bristol RI-Washington RI-Newport RI-Block Island RI-
Including the cities of Gloucester, Quincy, Taunton, Brockton, 
Plymouth, Fall River, New Bedford, Mattapoisett, Chatham, 
Falmouth, Provincetown, Vineyard Haven, Nantucket, Providence, 
Coventry, West Greenwich, East Greenwich, Warwick, West Warwick, 
Bristol, Narragansett, Westerly, Newport, and New Shoreham
242 AM EST Sun Nov 29 2020

...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY
EVENING...

* WHAT...South winds 20 to 30 mph with gusts between 50 and 60 mph possible.

* WHERE...Southern Rhode Island, southeast Massachusetts including
  Cape Cod and the Islands as well as coastal Essex county. 

* WHEN...From Monday afternoon through Monday evening. Strongest
  winds expected from 2 PM through midnight

* IMPACTS...Damaging winds could blow down some trees and power 
  lines. Scattered power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

Frank

For more information from the National Weather Service visit
https://weather.gov/box
4 follow-up statements
384 
WWUS71 KBOX 291420
NPWBOX

URGENT - WEATHER MESSAGE
National Weather Service Boston/Norton MA
920 AM EST Sun Nov 29 2020

MAZ007-016>024-RIZ002>008-292230-
/O.CON.KBOX.HW.A.0005.201130T2000Z-201201T0500Z/
Eastern Essex MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-
Bristol RI-Washington RI-Newport RI-Block Island RI-
Including the cities of Gloucester, Quincy, Taunton, Brockton, 
Plymouth, Fall River, New Bedford, Mattapoisett, Chatham, 
Falmouth, Provincetown, Vineyard Haven, Nantucket, Providence, 
Coventry, West Greenwich, East Greenwich, Warwick, West Warwick, 
Bristol, Narragansett, Westerly, Newport, and New Shoreham
920 AM EST Sun Nov 29 2020

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...

* WHAT...South winds 20 to 30 mph with gusts between 50 and 60 
  mph possible.

* WHERE...Southern Rhode Island, southeast Massachusetts 
  including Cape Cod and the Islands as well as coastal Essex 
  county.

* WHEN...From Monday afternoon through Monday evening. Strongest 
  winds expected from 2 PM through midnight.

* IMPACTS...Damaging winds could blow down some trees and power 
  lines. Scattered power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/box
255 
WWUS71 KBOX 292043
NPWBOX

URGENT - WEATHER MESSAGE
National Weather Service Boston/Norton MA
343 PM EST Sun Nov 29 2020

MAZ005-006-013>015-RIZ001-300445-
/O.NEW.KBOX.WI.Y.0027.201130T2000Z-201201T0500Z/
Central Middlesex MA-Western Essex MA-Western Norfolk MA-
Southeast Middlesex MA-Suffolk MA-Northwest Providence RI-
Including the cities of Framingham, Lowell, Lawrence, Foxborough,
Norwood, Cambridge, Boston, Foster, and Smithfield
343 PM EST Sun Nov 29 2020

...WIND ADVISORY IN EFFECT FROM 3 PM MONDAY TO MIDNIGHT EST
MONDAY NIGHT...

* WHAT...South winds 15 to 25 mph with gusts up to 45-50 mph 
  expected.

* WHERE...In Massachusetts, Central Middlesex MA, Western Essex 
  MA, Western Norfolk MA, Southeast Middlesex MA and Suffolk MA 
  Counties. In Rhode Island, Northwest Providence RI County.

* WHEN...From 3 PM Monday to midnight EST Monday night. Strongest
  winds expected between 3 pm and 9 pm. 

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MAZ007-016>024-RIZ002>008-300445-
/O.CON.KBOX.HW.A.0005.201130T2000Z-201201T0500Z/
Eastern Essex MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-
Bristol RI-Washington RI-Newport RI-Block Island RI-
Including the cities of Gloucester, Quincy, Taunton, Brockton, 
Plymouth, Fall River, New Bedford, Mattapoisett, Chatham, 
Falmouth, Provincetown, Vineyard Haven, Nantucket, Providence, 
Coventry, West Greenwich, East Greenwich, Warwick, West Warwick, 
Bristol, Narragansett, Westerly, Newport, and New Shoreham
343 PM EST Sun Nov 29 2020

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 50-60 mph 
  possible.

* WHERE...Southern Rhode Island, southeast Massachusetts 
  including Cape Cod and the Islands as well as coastal Essex 
  county.

* WHEN...From Monday afternoon through Monday evening. Strongest
  winds expected from 3 pm through midnight, with the threat 
  shifting mostly to Cape/Islands after 9 pm.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/box
034 
WWUS71 KBOX 300258
NPWBOX

URGENT - WEATHER MESSAGE
National Weather Service Boston/Norton MA
958 PM EST Sun Nov 29 2020

MAZ005-006-013>015-RIZ001-301100-
/O.CON.KBOX.WI.Y.0027.201130T2000Z-201201T0500Z/
Central Middlesex MA-Western Essex MA-Western Norfolk MA-
Southeast Middlesex MA-Suffolk MA-Northwest Providence RI-
Including the cities of Framingham, Lowell, Lawrence, Foxborough,
Norwood, Cambridge, Boston, Foster, and Smithfield
958 PM EST Sun Nov 29 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM MONDAY TO MIDNIGHT
EST MONDAY NIGHT...

* WHAT...South winds 15 to 25 mph with gusts up to 45-50 mph 
  expected.

* WHERE...In Massachusetts, Central Middlesex MA, Western Essex 
  MA, Western Norfolk MA, Southeast Middlesex MA and Suffolk MA 
  Counties. In Rhode Island, Northwest Providence RI County.

* WHEN...From 3 PM Monday to midnight EST Monday night. 
  Strongest winds expected between 3 pm and 9 pm.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MAZ007-016>024-RIZ002>008-301100-
/O.CON.KBOX.HW.A.0005.201130T2000Z-201201T0500Z/
Eastern Essex MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-
Bristol RI-Washington RI-Newport RI-Block Island RI-
Including the cities of Gloucester, Quincy, Taunton, Brockton, 
Plymouth, Fall River, New Bedford, Mattapoisett, Chatham, 
Falmouth, Provincetown, Vineyard Haven, Nantucket, Providence, 
Coventry, West Greenwich, East Greenwich, Warwick, West Warwick, 
Bristol, Narragansett, Westerly, Newport, and New Shoreham
958 PM EST Sun Nov 29 2020

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 50-60 mph 
  possible.

* WHERE...Southern Rhode Island, southeast Massachusetts 
  including Cape Cod and the Islands as well as coastal Essex 
  county.

* WHEN...From Monday afternoon through Monday evening. Strongest 
  winds expected from 3 pm through midnight, with the threat 
  shifting mostly to Cape/Islands after 9 pm.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/box
528 
WWUS71 KBOX 300829
NPWBOX

URGENT - WEATHER MESSAGE
National Weather Service Boston/Norton MA
329 AM EST Mon Nov 30 2020

MAZ007-016>024-RIZ002>008-301630-
/O.UPG.KBOX.HW.A.0005.201130T2000Z-201201T0500Z/
/O.NEW.KBOX.HW.W.0008.201130T2000Z-201201T0600Z/
Eastern Essex MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-
Bristol RI-Washington RI-Newport RI-Block Island RI-
Including the cities of Gloucester, Quincy, Taunton, Brockton, 
Plymouth, Fall River, New Bedford, Mattapoisett, Chatham, 
Falmouth, Provincetown, Vineyard Haven, Nantucket, Providence, 
Coventry, West Greenwich, East Greenwich, Warwick, West Warwick, 
Bristol, Narragansett, Westerly, Newport, and New Shoreham
329 AM EST Mon Nov 30 2020

...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM
EST TUESDAY...

* WHAT...South winds 25 to 35 mph with gusts between 50 and 60 
  mph expected.

* WHERE...Central and southern Rhode Island, southeast 
  Massachusetts including Cape Cod and the Islands as well as 
  coastal Essex county.

* WHEN...From 3 PM this afternoon to 1 AM EST Tuesday. 

* IMPACTS...Damaging winds could blow down some trees and power 
  lines. Scattered power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CTZ002>004-MAZ004-009-011-012-026-301630-
/O.EXB.KBOX.WI.Y.0027.201130T2000Z-201201T0600Z/
Hartford CT-Tolland CT-Windham CT-Northern Worcester MA-
Western Hampden MA-Eastern Hampden MA-Southern Worcester MA-
Northern Middlesex MA-
Including the cities of Hartford, Windsor Locks, Union, Vernon, 
Putnam, Willimantic, Barre, Fitchburg, Blandford, Springfield, 
Milford, Worcester, and Ayer
329 AM EST Mon Nov 30 2020

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM EST
TUESDAY...

* WHAT...South winds 15 to 30 mph with gusts between 40 and 50 mph 
  expected.

* WHERE...In Connecticut, Hartford CT, Tolland CT and Windham CT 
  Counties. In Massachusetts, Northern Worcester MA, Western 
  Hampden MA, Eastern Hampden MA, Southern Worcester MA and 
  Northern Middlesex MA Counties.

* WHEN...From 3 PM this afternoon to 1 AM EST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MAZ005-006-013>015-RIZ001-301630-
/O.EXT.KBOX.WI.Y.0027.201130T2000Z-201201T0600Z/
Central Middlesex MA-Western Essex MA-Western Norfolk MA-
Southeast Middlesex MA-Suffolk MA-Northwest Providence RI-
Including the cities of Framingham, Lowell, Lawrence, Foxborough,
Norwood, Cambridge, Boston, Foster, and Smithfield
329 AM EST Mon Nov 30 2020

...WIND ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM
EST TUESDAY...

* WHAT...South winds 15 to 30 mph with gusts between 40 and 50 
  mph expected.

* WHERE...In Massachusetts, Suffolk MA, Southeast Middlesex MA, 
  Western Norfolk MA, Central Middlesex MA and Western Essex MA 
  Counties. In Rhode Island, Northwest Providence RI County.

* WHEN...From 3 PM this afternoon to 1 AM EST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Frank/Chai

For more information from the National Weather Service visit
https://weather.gov/box

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this high wind watch went out at Nov 28, 9:29 PM EST, 5 hours 13 minutes earlier.

Area forecast discussion, Nov 28, 9:29 PM EST, 5 hours 13 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
929 PM EST Sat Nov 28 2020

.SYNOPSIS...
Clouds continue to clear overnight. Plenty of sunshine is
expected for Sunday. Strong low pressure lifts through the Mid
Atlantic on Monday. This will bring the potential for strong to
possibly damaging winds and heavy rain Monday and Monday night.
Above normal temperatures early in the week trend seasonably
cold midweek, then normal late week.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...

930 PM Update...

Large high pressure building south of the region will continue
to result in mainly clear skies/light winds tonight. This will
allow for decent radiational cooling conditions and chillier
temperatures than the last two nights. Lows should bottom out in
the upper 20s to the middle 30s by daybreak, although a bit
milder along the southeast New England coast where winds will
not decouple.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...

Sunday...
High pressure builds in allowing for a mostly sunny end to
Thanksgiving weekend - perfect weather for any late fall yard
clean up. Seasonable temperatures are expected in the low and
middle 50s across most of southern New England. The one
exception will be those living along the higher terrain of
western Massachusetts - there temperatures might not make it out
of the middle and upper 40s. High pressure allows for light west
winds generally less than 7 knots.

Sunday night...
High pressure will move east of Nova Scotia. Expecting increasing
cloud cover ahead of our next weather player. Increased cloud
cover will keep temperatures a tad warmer than Saturday night.
Low temperatures will generally be in the 30s, but there will be
some mid to upper 40 degree readings along the coastal plain.
While the night will be mostly dry a robust system will be
moving up from the Mid-Atlantic for Monday. A few showers could
start as early as 4am to 6am.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...

Big Picture...

Merging of northern/southern shortwaves creates a closed low over
the Midwest Monday, turning the upper flow along the East Coast from
the south and drawing up plenty of moisture from the Gulf of Mex.
Closed low lingers to our west through Tuesday, then migrates north
into Canada, where it continues to affect our weather through
Friday.  Shortwave over the Pac Northwest coast evolves into another
Midwest closed low by Friday-Saturday.

Contour heights at 500 mb look near normal for Dec 1 most of the
long term period. Heights are lower/colder than normal for Wednesday
as the upper low moves past.

Mass fields are similar in handling the first Midwest closed low,
but continue to show differences in the end of week closed low.
Forecast confidence is moderate-high through Thursday, then low
confidence Friday-Saturday.

Details...

Monday...

Developing Midwest closed low aloft and southerly flow along the
east coast will draw surface low pressure up the Appalachians into
Central NY. The low brings a slug of moisture north with it.
Precipitable water values reach 1 to 1.25 inches per the GFS and
1.25 to 1.5 inches per the NAM. Either is above normal, with the NAM
values being near maximum values for the date. Strong low level jet
is also noted, with both GFS and ECMWF forecasting 60-70 kt at 925
mb late Monday and Monday night.

Expect Monday to feature increasing clouds with rain showers
developing toward midday and local downpours late in the day and at
night, including right around the time of evening rush hour. South
to southeast surface winds increase through the day, and expect wind
gusts 35 to 45 kt in the late afternoon and at night. This may
eventually require a Wind Advisory, but too soon for that at this
time. Best chance of the wind and rain will be in RI and Ern Mass,
including the Central Hills.  Finally, convective parameters show a
brief increase Monday evening/night with Total-totals in the upper
40s to around 50 and Lifted Index near zero. This suggests a chance
of thunder during the evening/early night. Expect showers to
diminish around midnight. The low level jet pulls out to the
northeast at that time, so winds should then diminish overnight.

A second shortwave rotates around the upper low and across New
England Tuesday. Expect a second period of showers during the day,
although with a little less wind from the south-southwest.

Overall rain totals for this storm are expected in the 1.5 to
2.5 inch range.

With shallow mixing, we used the 950-mb temps of 10-14C to generate
max temps each day. Highs will be in the upper 50s and lower 60s,
with Monday night mins in the 50s.

Tuesday night through Thursday...

The passage of the second shortwave will swing a cold front through
the region late Tuesday/Tuesday night, with colder air pouring in
during Tuesday night. Showers will end, and temperatures will drop
into the 30s overnight.

Cyclonic flow around the upper low will linger Wednesday and
Thursday. The upper cold pool and associated moisture will generate
a period of clouds Wednesday but no showers. The upper low and cold
pool move off to the northeast Thursday, so diminishing clouds,
while temperatures struggle to reach near normal.  Mixing to 900-mb
generating max sfc temps in the 40s to around 50 each day, possibly
a couple of degrees milder Thursday.

Friday-Saturday...

Surface high pressure maintains dry weather Friday. The second
Midwest closed low takes control at that time and feeds another area
of lift and burst of moisture up the east coast. Expect increasing
clouds Saturday morning with rain late Saturday or Saturday night.

&&

.AVIATION /03Z SUNDAY THROUGH THURSDAY/...

Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Tonight...High Confidence.

VFR with skies clearing as high pressure builds in and light NW
winds.

Sunday...High Confidence.

VFR with W winds shifting to the WSW/SW speeds of 5-10kts.

KBOS...High confidence in TAF.

KBDL...High confidence in TAF.

Outlook /Monday through Thursday/...

Monday: Mainly MVFR, with local IFR possible. Strong winds with
gusts up to 40 kt. SHRA. Potential LLWS.

Monday Night: Mainly MVFR, with areas IFR possible. Strong
winds with gusts up to 45 kt. SHRA, slight chance TSRA.
Potential LLWS.

Tuesday: Mainly MVFR, with local IFR possible. Windy with gusts
up to 35 kt. Chance SHRA.

Tuesday Night: Mainly VFR, with areas MVFR possible. Windy with
local gusts up to 30 kt. Slight chance SHRA.

Wednesday: VFR. Windy with local gusts up to 30 kt.

Wednesday Night through Thursday: VFR. Breezy.

&&

.MARINE...

Tonight...High Confidence. A weak cold front will result in NW
wind gusts increasing into the lower 20 knots tonight. We opted
to keep conditions just below SCA thresholds with seas in the
open waters mainly between 3 and 4 feet and gusts below 23kts.

Sunday...High Confidence. High pressure centered to our south will
keep winds/seas below small craft advisory thresholds.

Outlook /Monday through Thursday/...

Monday: Moderate risk for gale force winds with gusts up to 45
kt. Local rough seas. Chance of rain showers. Local visibility 1
to 3 nm. Gale Watch has been issued.

Monday Night: Moderate risk for gale force winds with local
gusts up to 45 kt. Rough seas up to 16 ft. Rain showers, slight
chance of thunderstorms. Visibility 1 to 3 nm.

Tuesday: Low risk for gale force winds with gusts up to 40 kt.
Rough seas up to 16 ft. Rain showers.

Tuesday Night: Moderate risk for Small Craft Advisory winds
with gusts up to 30 kt. Rough seas up to 17 ft. Chance of rain
showers.

Wednesday: Moderate risk for Small Craft Advisory winds with
gusts up to 30 kt. Rough seas up to 14 ft.

Wednesday Night: Moderate risk for Small Craft Advisory winds
with gusts up to 25 kt. Rough seas up to 10 ft.

Thursday: Moderate risk for Small Craft Advisory winds with
gusts up to 25 kt. Areas of rough seas.

&&

.TIDES/COASTAL FLOODING...

Increasing southeast wind Monday with gusts around 40 kt
possible. Winds turn more from the south or southwest Monday
night and Tuesday. This will drive the seas up against
southern-facing coasts and may generate splashover in those
areas. Working against this is the relatively low astronomical
tide levels...the max tides were in mid November and next in mid
December.

Nonetheless, guidance suggests some South Coast locations just
below flood stage Monday afternoon and Tuesday. This will need
to be monitored.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Gale Watch from Monday afternoon through Tuesday afternoon for
     ANZ231-232-250-254-255.
     Gale Watch from Monday afternoon through Tuesday morning for
     ANZ230-233>237-251-256.

&&

SYNOPSIS...WTB/Gaucher
NEAR TERM...Frank
SHORT TERM...Gaucher
LONG TERM...WTB
AVIATION...WTB/Gaucher
MARINE...WTB/Gaucher
TIDES/COASTAL FLOODING...Staff
Hazardous weather outlook, Nov 28, 5:46 PM EST, 8 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
546 PM EST Sat Nov 28 2020

CTZ002>004-MAZ002>024-026-RIZ001>008-292300-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
546 PM EST Sat Nov 28 2020

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts east of Berkshire County, and Rhode Island.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A storm system may bring a period of strong winds and heavy rain to
the region late Monday into Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ231-232-250-254-255-292300-
Cape Cod Bay-Nantucket Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
546 PM EST Sat Nov 28 2020

...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY
AFTERNOON...

This Hazardous Weather Outlook is for Massachusetts coastal waters.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230-233>237-251-256-292300-
Boston Harbor-Vineyard Sound-Buzzards Bay-Rhode Island Sound-
Narragansett Bay-Block Island Sound-
Massachusetts Bay and Ipswich Bay-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
546 PM EST Sat Nov 28 2020

...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY
MORNING...

This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/us.nationalweatherservice.boston.gov

You can follow us on Twitter at
@NWSBoston

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 2:34 AM ESTGale WarningBOX36 hr
Nov 29, 3:43 PM ESTWind AdvisoryBOXEssex, Hampden, Middlesex, Norfolk, Suffolk, Worcester31 hr

Nearby

High Wind Watches in Massachusetts, 2020High Wind Watches in Rhode Island, 2020Every high wind watch in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.